# SDR 2008FA0000458

- Difficulty date: July 2, 2008
- Submitted: July 18, 2008
- Operation: General aviation
- Aircraft: N60PP
- Make and model: Cessna 340A
- Aircraft serial: 340A0073
- Engine: Cont TSIO520*
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Fork
- Part number: 50452112
- Condition: Fractured
- Location: Mlg
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

LANDING GEAR DOWN ACTUATION ON 7/2/2008 PRODUCED AN INDICATED UNSAFE NOSE LANDING GEAR LIGHT.  AN ATTEMPT TO ACTUATE MANUAL EXTENSION OF THE LANDING GEAR PROVED UNSUCCESSFUL SINCE THE NOSE LANDING GEAR DID NOT EXTEND TO A DOWN AND LOCKED POSITION.  SUBSEQUENT DAMAGE RESULTED TO THE AIRCRAFT WHEN THE NOSE LANDING GAR COLLAPSED UPON LANDING.  AN INSPECTION OF THE AC REVEALED THAT NLG LINKAGE "ADJUSTING FORK" FRACTURED THEREBY DISABLING THE EXTENSION OF THE NLG FROM EXTENDING TO A DOWN AND LOCKED POSITION.  EVIDENCE SUGGESTS THAT THE FRACTURE WAS PROGRESSIVE IN NATURE DUE TO INDICATIONS THAT A DEGRADATION TO THE STRUCTURE OF THIS COMPONENT EXISTED PRIOR TO FAILURE OF THIS COMPONENT. (K)
